What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 24, 10:26 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 24, 10:26 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1126 AM EDT Mon Jun 24 2019
.UPDATE...
Issued at 1123 AM EDT MON JUN 24 2019
A few showers and even a thunderstorm just south of Wayne County
are ongoing at this time per radar imagery. An outflow boundary
has worked into the western counties where temperatures are
generally in the upper 70s with dewpoints near 70 while locations
further east are in the lower 80s with dewpoints generally in the
lower 70s. Upper elevation locations such as Black Mtn are in the
upper 60s to 70s. This leads to low level lapse rates near or
just below 7C/km. Instability is generally greatest in the east
with MUCAPE analyzed 2000 to 3000 J/kg east of the outflow with
MLCAPE a less impressive 500 to 1000 J/kg, highest in the Big
Sandy region and Cumberland Plateau area near the TN border. Some
mid and high level clouds are limiting heating a bit in some spots
though the east in the Big Sandy Region is generally cloud free
at this time.
The initial cell moving into the southwest part of the area will
continue to be monitored as it moves northeast along the
instability gradient near the outflow as gust winds will be
possible with the cell. Gusty winds should be the primary threat
as the cells develop and move east/northeast across the area this
afternoon to early evening. Model forecasts generally have MLCAPE
reaching the 800 to 1800 J/kg range during the afternoon with
effective bulk shear of about 30 to 45 KT. This should be
sufficient for organized convection primarily linear, though a
discrete cell or two cannot be ruled out. The region remains under
a slight risk of severe thunderstorms today.
Hourly grids were freshened up based on recent observations and
radar, satellite, and model trends.
UPDATE Issued at 745 AM EDT MON JUN 24 2019
Did a quick update to mainly fine tune the PoPs and QPF in the
near term. Also, added in the latest obs and trends to the T/Td
grids while removing the valley fog this morning. These updated
forecast grids have been sent to the NDFD and web servers.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 405 AM EDT MON JUN 24 2019
...Threat for Severe Storms this Afternoon and Early Evening...
07z sfc analysis shows a broad area of low pressure over the
region centered to the northwest of Kentucky. A washed out warm
front is lying through eastern Kentucky with most of our CWA in
the warm sector replete with high amounts of moisture. As a result
temperatures are quite mild currently in the mid 60s valleys to
around 70 on the ridges. Dewpoints, meanwhile, are running in the
mid to upper 60s with winds light - generally from the south.
Some mid level clouds beneath a layer of higher ones have been
enough to keep most of the fog away so far this night despite the
addition of more rain last evening. Do expect some river valley
fog to take hold around dawn as the clouds thin a bit through the
rest of the night. The radar is fairly quiet at this hour with
just a few light showers in the far southwest.
The models are in excellent agreement aloft through the short term
portion of the forecast. They all depict a potent trough swinging
through the Upper Midwest and into the Great Lakes today and
tonight. This trough brings substantial height falls into Kentucky
along with plenty of shortwave energy in deep layer southwest
flow. The biggest impact from this mid and upper level support
passes by this evening with flatter, but still rather quick, flow
to follow allowing a gentle rebound in heights into Tuesday.
These heights will gradually build later in the day, Tuesday and
beyond in response to upper level ridging strengthening along the
Gulf Coast. Given the good model agreement have favored a model
blend represented by the NBM in the short term along with
considerations from the deterministic CAMs and NAM12 for
details/timing.
Sensible weather will feature a likely active afternoon and early
evening through eastern Kentucky. The upper low will push a cold
front through the Ohio Valley today crossing eastern Kentucky at
peak heating. This should provide good instability for any storms
that develop along and ahead of the boundary. Forecast soundings
show some directional, but more speed, shear in place for the
updrafts that develop allowing them to become strong to severe. A
QLCS is expected to pass through later in the afternoon/early
evening with damaging wind gusts the main threat, though a brief
tornado cannot be ruled out within the line. Any discrete cells
out ahead of the main storm cluster will also have the potential
for large hail. SPC has the JKL CWA smack dab in the middle of a
Slight Risk area and that looks reasonable so will continue to
message and highlight in social media. The storms do clear out to
the east in most models around or shortly after sunset, though
some stragglers - most likely showers - will be possible in the
main line's wake. Drier air will eventually win out by dawn
Tuesday with a beautiful and mainly dry day on tap - though
temperatures will be seasonably warm in the mid 80s for highs.
Used the NBM as the starting point for all the short term grids,
making only minor, point-based adjustments to the max and min
temperatures. Did also smooth out the coarse details of the PoPs
and QPF from the guidance today with consideration to the CAMs and
NAM12 for details and timing - maximizing both elements in the
northeast parts of the CWA by late afternoon.
.LONG TERM...(Tuesday night through Sunday)
Issued at 340 AM EDT MON JUN 24 2019
The extended will initially feature a period of hot and dry weather,
as a ridge of high pressure settles over the region. A pattern
change will be in store for the upcoming weekend, however, as a
trough of low pressure aloft moves out of Canada and into northern
New England. A weak frontal boundary extending southwestward from
the parent low may act as a trigger for shower and storm activity
across eastern Kentucky from Friday through Sunday. The models still
aren't in the best agreement regarding this scenario, so the latter
portion of the extended will be low confidence for now. Daily and
nightly temperatures should be fairly routine, with highs in the 80s
and lows in the 60s expected across the area.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 800 AM EDT MON JUN 24 2019
LLWS will linger for another hour or two in the western/northern
parts of the area - included the SME and SYM sites. Later on,
another round of showers and thunderstorms is then expected to
arrive from west to east this afternoon. Have gone prevailing vis
to 4sm as this expected band moves through the forecast area.
Drier weather follows later this evening. Winds will be light and
variable into mid morning before they increase from the southwest
to around 10 knots with gusts up to 20 kts likely in the
afternoon. The winds will settle down and switch more westerly
following sunset.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...JP
SHORT TERM...GREIF
LONG TERM...AR
AVIATION...GREIF
Hazardous weather outlook, Jun 24, 3:20 AM EST, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
420 AM EDT Mon Jun 24 2019
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251130-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
420 AM EDT Mon Jun 24 2019
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms are expected to develop and affect the area today. The
greatest chances for these storms will be during the afternoon
and evening hours. The strongest storms may contain, heavy rain,
large hail, and damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is also a slight chance of thunderstorms Friday afternoon
near the Tennessee and Virginia borders. Thunderstorms will be
possible areawide Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance may be requested for storm reports this
afternoon and evening.
GREIF/AR
In the hours before
Local storm report, Jun 24, 9:01 AM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1001 AM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 2 WNW CARVER STATION 37.65N 83.08W
06/23/2019 MAGOFFIN KY 911 CALL CENTER
A TREE WAS BLOWN ONTO POWERLINES.
&&
JPLocal storm report, Jun 24, 9:12 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 1 SSW ARY 37.37N 83.15W
06/23/2019 PERRY KY DEPT OF HIGHWAYS
TREE ON ROAD AT JAKE RIDGE ROAD.
&&
TBREWERSpecial weather statement, Jun 24, 10:27 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1127 AM EDT Mon Jun 24 2019
KYZ079-083-084-241600-
McCreary-Wayne-Pulaski-
1127 AM EDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...SOUTH CENTRAL PULASKI
AND WESTERN MCCREARY COUNTIES...
At 1127 AM EDT, a strong thunderstorm was located over Sunnybrook, or
11 miles northeast of Byrdstown, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Monticello, Parmleysville, Great Meadows Campsites, Slavens, Barrier,
Gregory, Co-
Operative, Slickford, Ritner, Denney, Kidder, Powersburg, Wiborg, Oil
Valley, Coopersville, Burfield, Kidds Crossing, Hidalgo, Quinton and
Rockeybranch.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3661 8496 3662 8499 3663 8500 3668 8500
3669 8502 3672 8501 3701 8468 3680 8444
3660 8467
TIME...MOT...LOC 1527Z 225DEG 32KT 3667 8496
JGLocal storm report, Jun 24, 10:29 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1129 AM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG MONTICELLO 36.84N 84.85W
06/23/2019 WAYNE KY 911 CALL CENTER
TREES DOWN.
0628 PM LIGHTNING MONTICELLO 36.84N 84.85W
06/23/2019 WAYNE KY 911 CALL CENTER
LIGHTNING STRUCK A TREE WITH THE TREE
FALLING ON A HOUSE AND DOWNING A POWERLINE.
0637 PM TSTM WND DMG NANCY 37.07N 84.75W
06/23/2019 PULASKI KY 911 CALL CENTER
A TREE WAS BLOWN DOWN ALONG KY HIGHWAY 196.
0646 PM TSTM WND GST 2 SE QUINTON 36.93N 84.60W
06/23/2019 M60 MPH PULASKI KY PUBLIC
BRANCHES DOWN AND TREES SWINGING.
0653 PM TSTM WND DMG EUBANK 37.28N 84.65W
06/23/2019 PULASKI KY 911 CALL CENTER
A TREE WAS BLOWN DOWN ALONG KY HIGHWAY 70.
0713 PM TSTM WND DMG W SAM 37.78N 84.04W
06/23/2019 ESTILL KY 911 CALL CENTER
A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN.
0719 PM TSTM WND DMG 5 NNE IRVINE 37.76N 83.94W
06/23/2019 ESTILL KY 911 CALL CENTER
A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN.
0727 PM TSTM WND DMG 4 W MOUNT STERLING 38.05N 84.02W
06/23/2019 MONTGOMERY KY 911 CALL CENTER
POWERLINES WERE BLOWN DOWN.
0731 PM TSTM WND DMG NE MOUNT STERLING 38.06N 83.95W
06/23/2019 MONTGOMERY KY 911 CALL CENTER
A TREE WAS BLOWN DOWN ON SIDNEY DRIVE.
0736 PM TSTM WND DMG 6 N LONDON 37.21N 84.10W
06/23/2019 LAUREL KY 911 CALL CENTER
TREES DOWN NEAR DOLLIER MILLER ROADA ND KY
HIGHWAY 1376.
0740 PM TSTM WND DMG 4 NNE LONDON 37.17N 84.05W
06/23/2019 LAUREL KY 911 CALL CENTER
TREE DOWN ON MCWHORTER RD.
0740 PM TSTM WND DMG 3 SSW OWINGSVILLE 38.10N 83.79W
06/23/2019 BATH KY 911 CALL CENTER
A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN
ON SHORT ROAD.
0749 PM TSTM WND GST 3 S LONDON 37.09N 84.07W
06/23/2019 M49 MPH LAUREL KY ASOS
MEASURED AT KLOZ.
0808 PM TSTM WND DMG 6 NNE FRENCHBURG 38.03N 83.58W
06/23/2019 BATH KY EMERGENCY MNGR
A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN.
0809 PM TSTM WND DMG 3 SE YOUNG SPRINGS 38.04N 83.57W
06/23/2019 MENIFEE KY 911 CALL CENTER
TREES DOWN ON LEATHERWOOD ROAD JUST EAST OF
THE BATH COUNTY LINE.
0852 PM TSTM WND DMG 1 SSW ARY 37.37N 83.15W
06/23/2019 PERRY KY DEPT OF HIGHWAYS
TREE ON ROAD AT JAKE RIDGE ROAD.
0857 PM TSTM WND DMG 2 WNW CARVER STATION 37.65N 83.08W
06/23/2019 MAGOFFIN KY 911 CALL CENTER
A TREE WAS BLOWN ONTO POWERLINES.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821015, 821016, 821020, 821021, 821031, 821080, 821081, 821093, 821102, 821097, 821099, 821107, 821121, 821124, 821127, 821125.